Texas, 2014Astronomical Low Tide in Texas, April 14 to 15, 2014
April 14 to 15, 2014 · NWS LCH · 2 events in 1 county or zone
Strong north winds behind a cold front pushed tides below one foot below mean lower low water at Sabine Pass.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong north winds behind a cold front pushed tides below one foot below mean lower low water at Sabine Pass.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 14, 3:28 PM CST, 5 hours 2 minutes earlier.
Area forecast discussion, Apr 14, 3:28 PM CST, 5 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
428 PM CDT MON APR 14 2014
.DISCUSSION...A STRONG COLD FRONT CONTINUES TO SLICE THROUGH THE CWA
THIS AFTERNOON WITH TEMPERATURES QUICKLY FALLING INTO THE 40S AND 50S
FROM HIGHS IN THE MID 70S TO AROUND 80 AND WIND CHILLS IN THE 30S
CAN BE EXPECTED DURING TUE MORNING. CONVECTION IS STILL ON-GOING
BEHIND THE BOUNDARY AND MID LVL LAPSE RATES REMAINING STEEP. A LONE
SVR TSRA IS NOTED SW OF HOUSTON. THERE REMAINS A SLIGHT CHANCE
THAT ONE OR TWO STRONG TO SVR STORMS MAY OCCUR THROUGH THE
REMAINDER OF THE AFTERNOON AND THEREFORE SVR THUNDERSTORM WATCH 81
REMAINS IN EFFECT.
HIGH PRESSURE WILL CONTINUE TO BUILD IN WITH WINDY CONDITIONS
EXPECTED FOR THE REST OF THE AFTERNOON INTO TUE AFTERNOON AND A
WIND ADV HAS BEEN ISSUED FROM I-10 SOUTH.
NOW WITH REGARDS TO CLOUD COVER AND THE ECLIPSE TONIGHT... IT WILL
BE A CLOSE CALL. TOTALITY WILL OCCUR BETWEEN 7 AND 8Z (2-3 AM
LOCAL TIME) WHICH MAY ONLY ALLOW FOR SE TX AND FAR WESTERN LA TO
VIEW THE ECLIPSE. THE FARTHER EAST YOU GO THE LESSER THE CHANCE TO
VIEW IT.
COLD CANADIAN AIR WILL HOLD TEMPERATURES AROUND 15 DEGREES BELOW
NORMAL FOR TUES AFTERNOON AND PRODUCE TEMPERATURES AROUND FREEZING
FROM THE EAST TEXAS LAKES INTO CENLA BY WED MORNING. TEMPERATURES
AROUND RECORD LOW VALUES CAN BE EXPECTED AREA WIDE WITH THE 30S
AT MOST LOCATIONS. THE RIDGE WILL SHIFT EAST OF THE AREA DURING
WED STARTING A WARMING AND MOISTENING TREND BY AFTERNOON.
LATE IN THE WEEK RAIN CHANCES WILL RETURN AS LOW PRESSURE DEVELOPS
IN THE PLAINS AND DRAWS NORTH GULF MOISTURE AHEAD OF A COLD FRONT
THAT WILL ENTER THE REGION FRIDAY.
&&
.MARINE...STRONG NORTH WINDS WILL BUILD ACROSS THE COASTAL WATERS
THIS EVENING AND A GALE WARNING IS IN EFFECT. SUSTAINED WINDS
AROUND 30 KNOTS WITH FREQUENT GUSTS OVER 35 KNOTS CAN BE EXPECTED
INTO EARLY TUE. THESE STRONG WINDS WILL CREATE SEAS AT 10 FEET OR
POSSIBLY HIGHER IN THE OUTER GULF ZONES LATE THIS EVENING THROUGH
TUE MORNING. THIS WILL ALSO DRIVE WATER LEVELS BELOW NORMAL AT THE
COAST. HIGH PRESSURE WILL SETTLE OVER THE REGION DURING TUE AND
TUE NIGHT WITH WINDS CONTINUING TO DECREASE.
&&
FROM THE PREVIOUS AFD...
CLIMATE...
COOLEST MAX FOR TUE 4/15
SITE......FORECAST...COOLEST MAX
LCH.........62........63 IN 1928
BPT.........64........64 IN 1974
AEX.........58........57 IN 1933
LFT.........59........61 IN 1928
ARA.........61........60 IN 1997
RECORD LOW FOR WED 4/16
SITE......FORECAST...RECORD LOW
LCH.........37........38 IN 1913
BPT.........42........37 IN 1961
AEX.........34........38 IN 1961
LFT.........36........38 IN 1928
ARA.........37........38 IN 1983
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 44 64 38 67 53 / 30 10 0 10 10
KBPT 44 64 40 69 58 / 30 10 0 10 10
KAEX 40 61 33 66 46 / 30 10 0 10 10
KLFT 45 60 37 66 51 / 60 10 0 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: ACADIA...LAFAYETTE...UPPER ST. MARTIN.
WIND ADVISORY UNTIL 1 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
CALCASIEU...JEFFERSON DAVIS.
WIND ADVISORY FROM 7 PM THIS EVENING TO 5 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: IBERIA...LOWER ST. MARTIN...ST. MARY...
VERMILION.
WIND ADVISORY UNTIL 5 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
EAST CAMERON...WEST CAMERON.
TX...WIND ADVISORY UNTIL 1 PM CDT TUESDAY FOR THE FOLLOWING ZONES:
JEFFERSON...ORANGE.
GM...SMALL CRAFT ADVISORY FROM 7 AM TO 4 PM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM...
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60
NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60
NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
CITY LA FROM 20 TO 60 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
GALE WARNING UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING ZONES:
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20
NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO CAMERON LA
FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX
FROM 20 TO 60 NM.
LOW WATER ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...SABINE LAKE.
SMALL CRAFT ADVISORY UNTIL 7 AM CDT TUESDAY FOR THE FOLLOWING
ZONES: CALCASIEU LAKE...SABINE LAKE.
LOW WATER ADVISORY FROM 10 PM THIS EVENING TO 7 AM CDT TUESDAY
FOR THE FOLLOWING ZONES: VERMILION BAY.
SMALL CRAFT ADVISORY FROM 10 PM THIS EVENING TO 4 PM CDT TUESDAY
FOR THE FOLLOWING ZONES: VERMILION BAY.
&&
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.LAKECHARLES.GOV
WWW.TWITTER.COM/NWSLAKECHARLES
WWW.YOUTUBE.COM/NWSLAKECHARLES
&&
TINGLERHazardous weather outlook, Apr 14, 4:39 AM CST, 15 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
539 AM CDT MON APR 14 2014
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
151130-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
539 AM CDT MON APR 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS MORNING AND
AFTERNOON. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM INTO A
LINE AHEAD OF THIS FRONT. SOME OF THESE STORMS COULD BE STRONG TO
SEVERE AND PRODUCE GUSTY STRAIGHT LINE WINDS IN EXCESS OF 40
MPH...SMALL HAIL...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL
RATES...DURING THE AFTERNOON HOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
A VERY COLD AIR MASS IS EXPECTED TO SETTLE OVER THE REGION ON
TUESDAY NIGHT INTO WEDNESDAY MORNING WITH RECORD LOW TEMPERATURES
A REAL POSSIBILITY. SOME TEMPERATURES MAY REACH FREEZING IN THE
USUAL COLD SPOTS OF THE LAKES AREA OF SOUTHEAST TEXAS AND CENTRAL
LOUISIANA. WITH SOME SPRING PLANTING UNDERWAY...ACTIONS MAY NEED TO
BE TAKEN TO PROTECT SENSITIVE VEGETATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
GMZ430-432-435-450-452-455-470-472-475-151130-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
539 AM CDT MON APR 14 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
A SHARP COLD FRONT WILL MOVE ACROSS THE COASTAL WATERS LATE THIS
AFTERNOON AND EVENING. A LINE OF SHOWERS AND STORMS MAY DEVELOP
AHEAD OF THIS FRONT WITH SOME STRONG STORMS THAT WILL PRODUCE
GUSTY STRAIGHT LINES IN EXCESS OF 30 KNOTS...FREQUENT
LIGHTNING...AND BRIEF HEAVY RAINFALL REDUCING VISIBILITIES BELOW 1 NM.
BEHIND THE FRONT...STRONG AND GUSTY NORTH WINDS WILL
DEVELOP...WITH THE LIKELIHOOD OF FREQUENT GUSTS ABOVE GALE FORCE.
ALSO...THE STRONG NORTH WINDS WILL PUSH WATER AWAY FROM COASTAL
LAKES AND BAYS ALLOWING FOR LOW WATER CONDITIONS...ESPECIALLY
DURING LOW TIDE TONIGHT.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
STRONG NORTH WINDS WILL PREVAIL INTO TUESDAY...BEFORE DECREASING
ON TUESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
RUA
In the hours before
Special weather statement, Apr 14, 2:46 PM CST, 5 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
346 PM CDT MON APR 14 2014
LAZ033-044-045-052-053-142145-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-
346 PM CDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...IBERIA AND ST. MARTIN PARISHES UNTIL 445 PM CDT...
AT 341 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM OVER YOUNGSVILLE...MOVING NORTHEAST AT 45 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CADE...
BROUSSARD...LAFAYETTE...ST. MARTINVILLE...LOREAUVILLE AND LAKE FAUSSE
POINTE.
THE PRIMARY THREAT FROM THIS STORM IS FREQUENT LIGHTNING. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2975 9220 2990 9238 3060 9175 3051 9173
3050 9170 3043 9163 3039 9162 3037 9164
3026 9159 3024 9148 3011 9147 3011 9139
3006 9136 3006 9132Special weather statement, Apr 14, 3:43 PM CST, 4 hours 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
443 PM CDT MON APR 14 2014
LAZ033-044-045-052>055-142230-
ST. LANDRY LA-LAFAYETTE LA-UPPER ST. MARTIN LA-LOWER ST. MARTIN LA-
VERMILION LA-IBERIA LA-ST. MARY LA-
443 PM CDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
VERMILION...ST. MARY...IBERIA AND ST. MARTIN PARISHES UNTIL 530 PM
CDT...
AT 442 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF STRONG THUNDERSTORMS OVER LOWER ACADIANA...MOVING EAST TO
NORTHEAST AT 35 MPH.
THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...LYDIA...YOUNGSVILLE...COTEAU...ACADIANA REGIONAL AIRPORT...
NEW IBERIA AND CADE.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 2968 9110 2955 9153 2963 9166 2948 9178
2962 9184 2958 9170 2973 9163 2973 9178
2964 9184 2982 9184 2981 9192 3020 9209
3070 9174 3026 9159 3023 9147 3011 9146
3004 9121 2995 9124 2975 9108
25Special weather statement, Apr 14, 6:39 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
739 PM CDT MON APR 14 2014
LAZ033-042>045-052>054-074-150130-
ST. LANDRY LA-LAFAYETTE LA-ACADIA LA-JEFFERSON DAVIS LA-
UPPER ST. MARTIN LA-VERMILION LA-IBERIA LA-ST. MARY LA-
EAST CAMERON LA-
739 PM CDT MON APR 14 2014
...SIGNIFICANT WEATHER ADVISORY FOR ST. LANDRY...LAFAYETTE...
ACADIA...JEFFERSON DAVIS...VERMILION...ST. MARY...IBERIA...ST. MARTIN
AND CAMERON PARISHES UNTIL 830 PM CDT...
AT 738 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES SOUTHEAST OF GUEYDAN...MOVING EAST AT 65
MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
LYONS POINT BY 745 PM...
KAPLAN AND INDIAN BAYOU BY 750 PM...
MEAUX...MAURICE...ABBEVILLE AND RIDGE BY 755 PM...
MAURICE...ERATH AND DELCAMBRE BY 800 PM...
THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS TO NEAR 40 MPH...
WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS.
SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MONDAY
EVENING FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3044 9170 2990 9150 2984 9260 3005 9271
25
Astronomical Low Tide, Jefferson
- When
- April 14, 8:30 PM CST to April 15, 12:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
Strong north winds along the coast of Southeast Texas pushed the tide below one foot below mean lower low water early in the evening through midnight during the 14th. The tide reached -1.32 around 11 PM local time.
Astronomical Low Tide, Jefferson
- When
- April 15, 8:30 PM CST to 11:10 PM CST
- Where
- Jefferson forecast zone
- Reported by
- C-MAN Station
Strong north winds along the coast of Southeast Texas pushed the tide below one foot below mean lower low water during the evening of the 15th. The tide reached -1.06 around 10:17 PM local time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in California, April 14, 20141 death · 1 event
- Flooding in New York, April 14 to 17, 2014$6.0 million · 5 events
- Flash Flooding and Damaging Winds in Mississippi, April 14 to 15, 2014$760,000 · 63 kt wind · 47 events
- High Wind in Michigan, April 14, 2014$350,000 · 53 kt wind · 7 events
- Flooding in Michigan, April 14 to 15, 2014$265,000 · 3 events
- Flash Flood and Damaging Wind in Mississippi, April 14, 20142 injured · $100,000 · 65 kt wind · 2 events
- Flash Flooding and Damaging Wind in Alabama, April 14 to 15, 2014$130,000 · 52 kt wind · 12 events
- Flash Flooding and Lightning Strikes in Florida, April 14 to 15, 20141 injured · $75,000 · 5 events
- Flash Flooding and Damaging Winds in Louisiana, April 14, 2014$90,000 · 65 kt wind · 9 events
- High Wind in Ohio, April 14, 2014$75,000 · 52 kt wind · 3 events
- Hail and Damaging Winds in Louisiana, April 14, 2014$50,000 · 55 kt wind · 7 events
- Hail and Damaging Wind in Texas, April 14, 20141.75 in hail · 22 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 512009, 512010.